Alert archive / Oklahoma / Snow Advisories in 2007

Snow Advisory 2, NWS Tulsa, OK

April 14, 2007Pawnee County, Oklahoma

NWS Tulsa, OK issued this snow advisory at Apr 14, 2007, 3:37 AM CDT for Pawnee County, Oklahoma. It took effect at Apr 14, 2007, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2007, 3:37 AM CDT (08:37 UTC)
In effect from
Apr 14, 2007, 4:00 AM CDT
Expired
Apr 14, 2007, 8:34 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
849 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KTSA 140837
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
337 AM CDT SAT APR 14 2007

OKZ054-059-141500-
/O.NEW.KTSA.SN.Y.0002.070414T0900Z-070414T1500Z/
OSAGE-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE
337 AM CDT SAT APR 14 2007

...SNOW ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...PAWNEE.

BANDS OF HEAVY SNOW ARE OCCURRING AHEAD OF AN UPPER STORM SYSTEM
WHICH IS TRACKING ACROSS NORTHERN OKLAHOMA. VISIBILITIES HAVE BEEN
REPORTED LESS THAN ONE MILE IN THE HEAVIER SNOW...AND DESPITE THE
RELATIVELY WARM SURFACE TEMPERATURES...THESE SNOWFALL RATES WILL
ALLOW ACCUMULATIONS NEAR ONE INCH ON GRASSY AND ELEVATED SURFACES. 

THE SNOW WILL TAPER OFF BY MID MORNING...WITH ANY REMAINING SNOW
QUICKLY MELTING DURING THE MORNING HOURS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS44 KTSA 141334
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
834 AM CDT SAT APR 14 2007

OKZ054-059-141445-
/O.CAN.KTSA.SN.Y.0002.000000T0000Z-070414T1500Z/
OSAGE-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE
834 AM CDT SAT APR 14 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE SNOW
ADVISORY FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...PAWNEE.

THE AREA OF LIGHT SNOW HAS SHIFTED EAST OF THE ADVISORY AREA THIS
MORNING...THERE THE ADVISORY HAS BEEN CANCELLED.  COLD AND BREEZY
CONDITIONS WILL CONTINUE THIS MORNING WITH AREAS OF LIGHT 
DRIZZLE AND TEMPERATURES IN THE 30S. 

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this snow advisory went out at Apr 14, 3:34 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 14, 3:34 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
334 AM CDT SAT APR 14 2007

.DISCUSSION...

UPPER LOW CURRENTLY TRACKING ACROSS FAR NORTHERN OKLAHOMA WITH
ADDITIONAL PRECIP DEVELOPMENT OCCURRING AHEAD OF ITS TRACK. THE
ASSOCIATED COLD TEMPS ALOFT AND BAND OF STRONGER FORCING ARE
YIELDING A TRANSITION TO SNOW...WITH LOCAL REPORTS OF VISIBILITIES
BELOW ONE MILE AT TIMES WITHIN THE HEAVIER PRECIP WHERE ACCUMULATING
SNOW OF UP TO AN INCH WILL BE POSSIBLE. THE LIMITING FACTOR
OUTSIDE OF THE HEAVIER PRECIP WILL BE SURFACE TEMPS AS READINGS
HAVE STRUGGLED TO DROP BELOW FREEZING EVEN WITHIN THE HEAVIER SNOW
BANDS. OTHERWISE AND COOL AND BLUSTERY DAY ON TAP BEHIND DEPARTING
STORM SYSTEM. CLEARING SKIES TONIGHT AND CALMING WINDS WILL RAISE
POTENTIAL FOR A LIGHT SHORT-LIVED FREEZE ACROSS NORTHERN
LOCATION.

PLEASANT CONDITIONS SUNDAY INTO MONDAY AS AMPLIFIED UPPER RIDGE
EXTENDS THROUGH THE CENTRAL PLAINS. SIDED BELOW GUIDANCE LOW TEMPS
SUNDAY NIGHT AS LINGERING EFFECTS OF COOL SURFACE HIGH WILL BE
MAINTAINED WITH STRONGER RETURN FLOW FOCUSED MORE WESTWARD.

NEXT STRONG STORM SYSTEM REMAINS ON TRACK FOR A LATE MONDAY INTO
TUESDAY ARRIVAL ACROSS THE SOUTHERN PLAINS...AND LATEST DATA
CONTINUES TO SUPPORT A MORE SOUTHERN TRACK. DEVELOPING WARM FRONT
WILL AGAIN STRUGGLE TO REACH INTO THE FORECAST AREA...AND HAVE
COOLED HIGHS ON TUESDAY WHICH APPEARS MOST LIKELY TIMEFRAME FOR
CLOUDY AND RAINY CONDITIONS.

RETURN TO TEMPS AT OR ABOVE NORMAL BY LATE NEXT WEEK AS THERMAL
RIDGE EXPANDS DOWNSTREAM UP WESTERN U.S. TROUGH. THE EVENTUAL
TRACK OF STORM SYSTEMS BY NEXT WEEKEND MAY BE FOCUSED MORE TO OUR
NORTH AND WILL CONTINUE WITH A DRY AND WARM FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   50  35  65  40 /  30   0   0   0
FSM   52  36  65  37 /  20  10   0   0
MLC   51  35  65  39 /  10  10   0   0
BVO   51  28  66  37 /  50   0   0   0
FYV   47  31  61  32 /  20  10   0   0
BYV   46  32  59  31 /  30  10   0   0
MKO   49  34  65  38 /  20   0   0   0
MIO   49  31  63  37 /  40   0   0   0
F10   50  35  65  40 /  20  10   0   0
HHW   51  37  66  40 /  10  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...SNOW ADVISORY UNTIL 10 AM SATURDAY FOR OKZ054-OKZ059.

     FREEZE WATCH FROM 1 AM SUNDAY TO 10 AM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ063.

AR...FREEZE WATCH FROM 1 AM SUNDAY TO 10 AM SUNDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011.

&&

SHORT TERM...10
LONG TERM....07
Hazardous weather outlook, Apr 14, 1:27 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
127 AM CDT SAT APR 14 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
127 AM CDT SAT APR 14 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER.
	ONSET...AFTER 2 AM.

DISCUSSION...
ADDITIONAL RAIN WILL MOVE INTO NORTHEAST OKLAHOMA AFTER 2 AM TONIGHT.
AS COLDER TEMPERATURES ALOFT NEAR THE UPPER LOW SPREAD OVER THE AREA...
RAIN WILL LIKELY CHANGE TO SNOW IN SOME AREAS. SOME SNOW COULD FALL AS
FAR SOUTH AS I-44 BY EARLY MORNING AND SOME AREAS NEAR THE KANSAS BORDER
MAY SEE SOME LIGHT ACCUMULATIONS OF LESS THAN AN INCH MAINLY ON GRASSY SURFACES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE PRECIPITATION IS EXPECTED TO END SATURDAY AFTERNOON AS THE STORM
SYSTEM FINALLY MOVES EAST OF THE REGION. THE NEXT CHANCE OF
SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT INTO TUESDAY AS
ANOTHER STRONG STORM SYSTEM MOVES ACROSS THE SOUTHERN PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:41 AM CDTFreeze WatchTSACraig, Delaware, Nowata, Ottawa, Washington9 hr

Nearby

Snow Advisories in Oklahoma, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.